Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 72, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 3, 2001, 6:33 AM CDT for Marion County, Winston County, Alabama. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2001, 6:33 AM CDT (11:33 UTC)
- Expired
- Apr 3, 2001, 7:00 AM CDT
- In force
- 27 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
Counties Marion County, AL, Winston County, AL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 5:00 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 11.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3218 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 031134 SVRBHM ALC093-133-031200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 633 AM CDT TUE APR 3 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARION COUNTY IN ALABAMA WINSTON COUNTY IN ALABAMA * UNTIL 700 AM CDT * AT 628 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF BEAR CREEK...MOVING EAST AT 40 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BEAR CREEK...HALEYVILLE...AND ASHRIDGE. LARGE HAIL IS LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE TO A SUBSTANTIAL SHELTER. LAT.=..LON 3432 8781 3425 8783 3415 8728 3430 8724
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:15 AM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Apr 3, 3:15 AM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 315 AM CDT TUE APR 03 2001 CURRENT SURFACE ANALYSIS INDICATES WARM FRONT LOCATED FROM SOUTH-CENTRAL KS...ALONG MO/AR BORDER TO NEAR BNA. SHOWERS AND ISOLATED THUNDERSTORMS HAVE MOVED ACROSS PORTIONS OF CENTRAL ALABAMA THIS MORNING...WITH SHOWERS STARTING TO MOVE ACROSS PORTIONS OF TN VALLEY. SHRA/TSTMS ALSO MOVING ACROSS AREAS NORTH OF WARM FRONT. MODELS HANDLING OF SITUATION CONTINUES TO BE POOR. MOVEMENT OF WARM FRONT WILL DETERMINE POPS OVER THROUGH TOMORROW...MODELS SEEM TO AGREE THAT WARM FRONT WILL DROP SOUTH TODAY...HOW FAR IS THE QUESTION. HAVE LEANED TOWARD AVN SOLUTION...WITH FRONT JUST NORTH OF A TCL-BHM-ANB LINE BY MIDNIGHT TONIGHT. WITH GOOD WAA/ISENTROPIC LIFT EVIDENT ACROSS THE FORECAST AREA BY THIS AFTERNOON WILL GO WITH SHRA/TSTMS LIKELY ALL BUT MGM AREA. SEVERAL SHORT WAVES MOVE ACROSS THE AREA THROUGH THE END OF THE WEEK AND WILL BROADBRUSH CHANCE POPS. HSV 074/059 073/055 076 6555 BHM 078/060 076/061 082 6555 MGM 081/061 082/060 082 5444 .BHM...NONE. 83
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 5:03 AM CDT | Severe Thunderstorm Warning | BMX | Franklin, Marion | 27 min |
| Apr 3, 5:19 AM CDT | Severe Thunderstorm Warning | BMX | Autauga, Dallas | 41 min |
| Apr 3, 5:20 AM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah, St. Clair | 40 min |
| Apr 3, 5:28 AM CDT | Severe Thunderstorm Warning | BMX | Marion, Winston | 47 min |
| Apr 3, 5:54 AM CDT | Severe Thunderstorm Warning | BMX | Franklin | 51 min |
| Apr 3, 6:13 AM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Etowah | 32 min |
| Apr 3, 6:41 AM CDT | Severe Thunderstorm Warning | BMX | Cherokee, Cleburne | 34 min |
| Apr 3, 6:42 AM CDT | Severe Thunderstorm Warning | BMX | Dallas, Lowndes | 48 min |
| Apr 3, 7:16 AM CDT | Severe Thunderstorm Warning | BMX | DeKalb | 29 min |
| Apr 3, 7:17 AM CDT | Severe Thunderstorm Warning | BMX | Cullman, Winston | 28 min |
| Apr 3, 7:21 AM CDT | Severe Thunderstorm Warning | BMX | Walker | 24 min |
| Apr 3, 7:31 AM CDT | Severe Thunderstorm Warning | BMX | Elmore, Montgomery | 29 min |
| Apr 3, 7:38 AM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 52 min |
| Apr 3, 7:40 AM CDT | Severe Thunderstorm Warning | BMX | Blount, Cullman | 35 min |
| Apr 3, 8:11 AM CDT | Severe Thunderstorm Warning | BMX | Lawrence | 19 min |
| Apr 3, 8:18 AM CDT | Severe Thunderstorm Warning | BMX | Walker | 27 min |
| Apr 3, 8:54 AM CDT | Severe Thunderstorm Warning | BMX | St. Clair, Talladega | 36 min |
| Apr 3, 9:13 AM CDT | Severe Thunderstorm Warning | BMX | Clay | 32 min |
| Apr 3, 9:18 AM CDT | Severe Thunderstorm Warning | BMX | Dallas | 42 min |
| Apr 3, 9:26 AM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 34 min |
| Apr 3, 10:00 AM CDT | Severe Thunderstorm Warning | BMX | Dallas | 30 min |
| Apr 3, 10:32 AM CDT | Severe Thunderstorm Warning | BMX | St. Clair, Talladega | 28 min |
| Apr 3, 3:05 PM CDT | Flash Flood Warning | BMX | Jefferson, St. Clair, Walker | 3 hr |
| Apr 3, 3:28 PM CDT | Flash Flood Warning | BMX | Clay, Talladega | 3 hr |
| Apr 3, 3:41 PM CDT | Tornado Warning | BMX | Clay, Talladega | 34 min |
| Apr 3, 3:51 PM CDT | Flash Flood Warning | BMX | Marion, Winston | 3 hr |
| Apr 3, 4:11 PM CDT | Tornado Warning | BMX | Bibb, Tuscaloosa | 49 min |
| Apr 3, 4:22 PM CDT | Tornado Warning | BMX | Talladega | 23 min |
| Apr 3, 4:25 PM CDT | Tornado Warning | BMX | Shelby | 35 min |
| Apr 3, 4:34 PM CDT | Tornado Warning | BMX | Clay | 26 min |
| Apr 3, 4:58 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton | 47 min |
| Apr 3, 5:26 PM CDT | Flash Flood Warning | BMX | Blount, Cullman | 3 hr |
| Apr 3, 5:33 PM CDT | Severe Thunderstorm Warning | BMX | Coosa | 37 min |
| Apr 3, 5:39 PM CDT | Flash Flood Warning | BMX | Chambers, Randolph, Tallapoosa | 3 hr |
| Apr 3, 5:48 PM CDT | Flash Flood Warning | BMX | Clay, Jefferson, St. Clair, Shelby, Talladega, Walker | 3 hr |
| Apr 3, 6:49 PM CDT | Flash Flood Warning | BMX | Winston | 101 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.